Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

I have extreme pain in my knees. Have low platelet count

I m 22 years old and I m on presidnose to treat my ITP/low platelet count in my blood . I m taking 100mg per day and today, suddenly, at 4am, I woke up to extreme pain in my knees. The pain was sudden, sharp, and really intense. I could barely walk. I had to carefully hold onto things around me to down to the kitchen to grab ice to put on my knees, which at the moment is helping to subside the pain. I don t understand why this is happening. It is clear that my knees are really inflamed - and the only thing that I did differently today was to take Tums to treat heartburn . I m really scared because I read on another thread about a young girl with lupous, also on this medication, who took prednisone and wasn t able to walk. Does this cause arthritis? There are so many side effects - but losing the ability to walk is definitely a side effect that I cannot allow to happen; I d rather cease my treatment immediately and pray for my platelets to increase by a miracle . Does anyone know or have experienced something similar? Anyone have any insights, particularly about the arthritis bit?
Asked On : Mon, 27 Dec 2010
Answers:  1 Views:  461
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
Hi. Welcome To HealthcareMagic
Osteonecrosis term is used to describe cellular death in bone tissue.It could be osteonecrosis due prednisone for immune thrombocytopenic purpura. The unusual complication can occurr after a much shorter course of steroids of a considerably smaller cumulative dose than in previously reported cases.

Protected weight bearing Crutches or a walker are very useful in alleviating the pain associated with ON. I recommend the MRI of the Knee and then consultation with Orthopedics to look for the extent of damage to the knee.

You need to tapper the prednisone. DO not stop abruptly.

Regards, Dr. Jagdish
Answered: Mon, 27 Dec 2010
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor